Alert archive / North Carolina / River Flood Watches in 2021
River Flood Watch 1, NWS Wilmington, NC
NWS Wilmington, NC issued this river flood watch at Mar 29, 2021, 9:10 PM EDT for Bladen County, Cumberland County, North Carolina. It took effect at Apr 1, 2021, 12:30 AM EDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2021, 9:10 PM EDT (01:10 UTC)
- In effect from
- Apr 1, 2021, 12:30 AM EDT
- Expired
- Mar 29, 2021, 9:13 PM EDT
- In force
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bladen County, NC, Cumberland County, NC
The radar
The Raleigh/Durham radar (KRAX), 98 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cape Fear River at W.O. Huske Lock (STPN7). The gauge peaked at 9.98 ft at Mar 30, 2021, 9:00 PM EDT.
- Action stage
- 41 ft
- Minor stage
- 42 ft
- Moderate stage
- 55 ft
- Major stage
- 65 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02105500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
411
WGUS62 KILM 300110
FFAILM
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Wilmington NC
910 PM EDT Mon Mar 29 2021
...The National Weather Service in Wilmington NC has issued a Flood
Watch for the following rivers in North Carolina...
Cape Fear River At William O Huske Lock And Dam 3 affecting
Bladen and Cumberland Counties.
Additional information is available at water.weather.gov/ahps2/index.
php?wfo=ilm
The next statement will be issued late tonight at 515 AM EDT.
&&
NCZ088-096-300915-
/O.NEW.KILM.FL.A.0001.210401T0430Z-210403T0225Z/
/STPN7.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
910 PM EDT Mon Mar 29 2021
The National Weather Service in Wilmington has issued a
* Flood Watch for
the Cape Fear River At William O Huske Lock And Dam 3.
* From late Wednesday night to Friday evening.
* At 8:00 PM EDT Monday the stage was 40.7 feet.
* Flood stage is 42.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached early Thursday morning.
* Impact...At 42.0 feet, Water levels will top the navigational lock
and equipment must be removed. Minor flooding will occur on land
adjacent to the east bank of the river.
&&
LAT...LON 3495 7887 3495 7875 3478 7874 3472 7865
3465 7872 3474 7884
$$
SHK1 follow-up statement
813
WGUS62 KILM 300113
FFAILM
Flood Watch
National Weather Service Wilmington NC
913 PM EDT Mon Mar 29 2021
...The Flood Watch is replaced with a River Flood Warning for the
following rivers in North Carolina...
Cape Fear River At William O Huske Lock And Dam 3 affecting
Bladen and Cumberland Counties.
NCZ088-096-300215-
/O.CAN.KILM.FL.A.0001.210401T0430Z-210330T0113Z/
/STPN7.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
913 PM EDT Mon Mar 29 2021
The Flood Watch is cancelled for
the Cape Fear River At William O Huske Lock And Dam 3
and has been replaced with a Flood Warning.
* At 8:00 PM EDT Monday the stage was 40.7 feet.
* Flood stage is 42.0 feet.
* Forecast...Flood stage may be reached early Thursday morning.
&&
LAT...LON 3495 7887 3495 7875 3478 7874 3472 7865
3465 7872 3474 7884
$$
SHKWhat forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this river flood watch went out at Mar 29, 7:05 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Mar 29, 7:05 PM EDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 705 PM EDT Mon Mar 29 2021 .SYNOPSIS... Dry weather to prevail into Tuesday as high pressure shifts offshore. Rain chances return Tuesday night and Wednesday ahead of a cold front that should push through Wednesday night. Colder weather will develop Thursday night and Friday night with some potential for late night freezing temperatures. && .UPDATE/... No changes of note this update. Clear overnight, weakening onshore wind will slowly raise dewpoints overnight, not to the extent of fog concerns, but because maritime moisture bled into the coastal interior under what will be near ideal radiational cooling overnight, ground patches of mist should be expected over the eastern 1/3 forecast zones into first light Tuesday. Min-T widespread 40s, coolest inland, and a few cold spots may dip into very upper 30s before sunrise over our interior zones. && .NEAR TERM /THROUGH TUESDAY NIGHT/... Lagging 5H trof across the Carolinas progged to close off or even cutoff underneath a larger scale ridge aloft this aftn thru Sun. The 7H closed low will generally be just further south which will be able to provide moist onshore easterly flow across the FA. Models indicate the deeper moisture will generally run along the immediate Carolina Coasts and extend inland across portions of the ILM NC and SC CWA. Will therefore trend sky cover in reference to the aforementioned atm column moisture distribution. As for rain chances, mainly in the form of stratiform patchy light rain given the modest/strong wedge set up at the lower levels and the weak overrunning/isentropic lift occurrence tonight into Sun. The sfc pg will remain well tightened across the FA, especially along the immediate coasts and the adjacent coastal waters thruout this period. The end result, blustery conditions occurring across the entire ILM CWA, with winds generally hier along the Carolina Coasts. Will see continued wind gusts 20 to 30+ mph, hiest again along the immediate coast. Temperatures will run 10 to 15 degrees below normal this period. Have generally stayed below guidance for temps thruout this period. If enough Spring Equinox insolation makes it to the sfc both days due to less cloud cover then anticipated, then max temps will need to be revised upwards. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY/... Short Term period starts off Wed with wet wx as weak WAA and shortwave energy aloft is positioned over the local area, well out ahead of an approaching sfc cold front. Sea fog is also possible in the morning, and included that in the latest update. Included a slight chance of a TSTM though the day, but a lack of instability should preclude severe wx. 12Z guidance is in agreement that the best chance of rain arrives Wed night in association with the very strong cold front, so upped PoPs to 90% over most of the area. Moderate rain expected as well, with the pcpn ending early Thu morning from W to E. A tight pressure gradient following the fropa will lead to breezy NW winds Thu, with high temps mainly 55-60 deg, following highs Wed 75-80 deg. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... Dry wx expected through the entire Long Term period with broad sfc high pressure in the vicinity. Big story will be the frost/freeze potential. For Thu night, there will likely be too much wind for frost, and guidance tends to go too low with temps on windy nights so temps could potentially bottom out only in the mid 30s, but will continue to evaluate in future updates. Although forecast temps are also around freezing Fri night, that night may have a greater freeze potential as winds should be much lighter. Temps then start to moderate over the weekend. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... VFR, light wind through the TAF cycle, highest in afternoon, SE 6-10 knots. Scattered cumulus in afternoon as the return flow gains residency. Fog and mist will become more of a concern after this TAF period. Extended Outlook...Mainly VFR. Low confidence that some MVFR conditions could develop late Tuesday in association with a weak wave of low pressure developing to our south. A strong cold front could bring convection and IFR conditions Wednesday night. && .MARINE... Through Tuesday Night: The sfc pg has relaxed considerably since this morning. This the result of the center of sfc high pressure poised to move overhead this evening and offshore from the Outer Banks tonight. Sfc ridging will continue extend onshore and across the Carolinas thru Tue. Winds will slowly veer tonight at speeds generally around 10 kt. Models indicate a weak coastal trof to develop across the local waters and orient itself parallel to the Carolina coastlines during Tue. The result is continued wind speeds around 10 kt, however wind directions will have an ENE-ESE direction north of this trof and more of a southerly direction south of the coastal trof. Tue night, models indicate either it moves onshore(like a warm front) and washes out or just washes out entirely with synoptic S-SW flow over taking the waters as the sfc cold front reaches the windward side of the Appalachians by Wed daybreak. Seas will generally subside tonight to 2 to 3 ft thruout by daybreak Tue and hold in that range during the day on Tue then possibly increase to 2 to 4 ft during Tue night depending on the strength of the SE-S flow. Short period wind waves to dominate this evening followed by a 6 to 8 second period Easterly pseudo- swell Tue into tue night. Could see widely scattered showers in the vicinity of the coastal trof Tue into Tue night. Wednesday Through Saturday: Winds ramp up Wed as the pressure gradient tightens ahead of an approaching strong cold front. Sea fog is also possible in the morning as warm moist air flows over cooler waters. SCA threshold winds expected by overnight Wed night, continuing through Thu night behind the cold front following the fropa. Gusts up to 30 kt, and potentially 35 kt as the CAA is at least moderate. Seas up to 5-6 ft. Improving marine conditions thereafter through the weekend with sfc high pressure in the vicinity. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...ILM UPDATE...MJC NEAR TERM...DCH SHORT TERM...MAS LONG TERM...MAS AVIATION...8 MARINE...DCH/MAS
Hazardous weather outlook, Mar 29, 4:10 PM EDT, 5 hours before
Hazardous Weather Outlook National Weather Service Wilmington NC 410 PM EDT Mon Mar 29 2021 NCZ106-108-110-SCZ054-056-302015- Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry- Coastal Georgetown- 410 PM EDT Mon Mar 29 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Freezing temperatures and/or frost may damage sensitive vegetation Thursday night and Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-302015- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 410 PM EDT Mon Mar 29 2021 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Small Craft Advisory conditions are expected Wednesday night thru Thursday Night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 302015- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 410 PM EDT Mon Mar 29 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Freezing temperatures and/or frost may damage sensitive vegetation Thursday night and Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. dch
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 9:13 PM EDT | River Flood Warning | ILM | Bladen, Cumberland | 4 days |
| Mar 30, 3:12 PM EDT | Coastal Flood Advisory | ILM | New Hanover | 11 hr |
Nearby
River Flood Watches in North Carolina, 2021Every river flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.